What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 2, 10:26 AM EST, 3 hours 59 minutes earlier.
Area forecast discussion, Jun 2, 10:26 AM EST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
1126 AM EDT Sat Jun 2 2018
.UPDATE...
Scattered morning convection and some stronger intensity cells
have persisted near Columbus this morning in association with some
lingering remnant outflow boundaries in conjunction with an upper
shortwave axis that is currently bisecting the CWA from SW to NE.
This feature and resultant scattered to widespread shower/storm
development should push slowly SEWD across central GA this
afternoon into evening. Increased some likely pops across the
south accordingly, which still has some isolated severe potential
(SPC includes a Marginal to Slight Risk mainly south of Columbus
to Macon to Jefferson). Given the continued steep mid level lapse
rates and progged SB CAPE in the 3000-4000 J/kg range, main
threats will be same as yesterday with damaging winds, large hail,
and isolated flash flooding, just confined to the southern CWA.
Otherwise just slight to low end chance of general thunder
elsewhere with daytime heating. Minor other adjustments made to
temps/dewpts and sky cover given morning convection influence.
Previous discussion follows...
Baker
&&
.PREV DISCUSSION... /Issued 720 AM EDT Sat Jun 2 2018/
.SHORT TERM /Today through Sunday/...
The upper level trough that brought several rounds of severe weather
to do the area over the past 36 hours will become anchored across
the mid-atlantic region. Impulses will continue to round this
trough through today. At the surface, the residual boundary from
this afternoons convection has become draped across central GA.
This boundary will likely be the axis by which we see
afternoon/evening thunderstorms develop. With both surface
convergence and upper level support, we could see another MCS type
complex develop, moving fairly quickly to the south and east. With
these thunderstorms, we expect strong gusty winds, heavy rain,
frequent lightning and small hail. As for the rest of the area,
showers and thunderstorms are possible, but more isolated in nature.
Precipitation activity should diminish during the evening and
overnight hours.
The anchored trough/closed low will become absorbed into the next
northern stream trough moving across the Great Lakes. A front
associated with this trough will approach the region from the NW on
Sunday. Guidance is slowing this front, bringing most of the
precipitation to the region Sunday afternoon through the evening.
There is quite a bit of instability ahead of this front with an
impulsed that will provide plenty of lift. This will result in a
line of potentially strong thunderstorms moving west to east Sunday
afternoon into the evening hours. The main impacts will be frequent
lightning, strong winds, hail and heavy rain.
Temperatures will be above normal through the period, highs in the
upper 80s/low 90s and mild lows in the low 70s; cooler in the higher
terrain.
26
&&
.LONG TERM /Sunday Night through Friday/...
The final in a series of strong shortwaves will be pushing out of
the area as we begin the long term period. Will need to hold onto
some mid range pops for portions of Central GA but should be well
out of the area by 12Z Monday. Much drier air will push in its
wake with precipitable water falling to less than a quarter of an
inch, quite a change from the 2 inch plus values we have been
seeing. This will allow for the first pop free day in quite a
while and much needed drying out period.
Although PWs increase slightly for Tue, certainly nothing
impressive enough to get pops back to the area and the dry
forecast will continue. Some discrepancies in the models enter in
by Wed with the GFS showing dry conditions through Thu now and the
ECMWF indicating return moisture for Central GA. Have used a blend
for now which yields isolated pops for both days across Central
GA.
Shortwave activity increases once again for weeks end and into
next weekend in tandem with an increase in deep layer moisture.
The combination of these 2 will result in a return to mid range
chance pops which may end up being likely should models continue
to trend in this direction.
Deese
&&
.AVIATION...
12Z Update...
With some isolated showers and thunderstorms moving from NW to SE
across our region this morning, it is making ceilings a bit tricky
to pin down. Expect most MVFR to IFR cigs across the metro TAF
sites and CSG through mid-morning. Also brief patchy fog is
possible. Ceilings should scatter a bit later this morning/early
afternoon, especially across the north TAF sites. Precipitation
activity will likely increase and impact metro TAF sites and AHN
late morning into early afternoon with a bulk of the activity
impacting CSG, but mainly MCN by mid/later afternoon. Expect most
of the TAF sites to see mostly high level clouds later in the
evening, MCN hanging onto some dissipating CU. Thunderstorm
activity will increase again tomorrow afternoon. West winds
through the period becoming variable and gusty with thunderstorms.
//ATL Confidence...12Z Update...
Medium on morning ceilings/visibility.
High confidence on all other elements.
26
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 90 70 91 66 / 40 20 40 30
Atlanta 88 72 89 66 / 40 10 50 20
Blairsville 84 63 84 58 / 30 10 50 10
Cartersville 89 69 88 62 / 40 10 50 10
Columbus 88 73 92 68 / 70 20 50 30
Gainesville 88 70 88 65 / 30 10 40 20
Macon 88 72 92 69 / 60 30 40 40
Rome 89 69 88 62 / 30 20 50 10
Peachtree City 89 70 90 64 / 50 10 50 20
Vidalia 91 73 93 73 / 60 40 40 30
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...26/Baker
LONG TERM....Deese
AVIATION...26
Hazardous weather outlook, Jun 2, 4:00 AM EST, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
500 AM EDT Sat Jun 2 2018
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
500 AM EDT Sat Jun 2 2018
This Hazardous Weather Outlook is for portions of North and Central Georgia.
.DAY ONE...Today and Tonight...
Isolated thunderstorms will be possible this morning generally
along and south of Interstate 20. The focus by afternoon will
shift to Central Georgia where numerous showers and thunderstorms
will develop. Isolated strong to severe storms will be possible
with this activity with the primary threats being damaging winds
and large hail.
.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Another strong system will push through the area late tonight
through Sunday bringing additional chances of severe storms
including damaging winds and hail to the area.
No hazardous weather is expected Monday and Tuesday.
There will be a slight chance of thunderstorms over portions
of central Georgia on Wednesday. Shower and thunderstorm chances
will increase for Friday and Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight, but spotters
are encouraged to submit reports of any severe weather and flooding
through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 2, 1:30 PM EST, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
230 PM EDT SAT JUN 2 2018
GAZ097-109>111-021900-
Wheeler GA-Telfair GA-Laurens GA-Dodge GA-
230 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WHEELER...NORTHERN
TELFAIR...SOUTHERN LAURENS AND DODGE COUNTIES UNTIL 300 PM EDT...
At 229 PM EDT...a strong thunderstorm was near Jay Bird Springs, or 7
miles northwest of McRae...moving east at 35 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Eastman, Alamo, Helena, Cadwell, Scotland, Chauncey, Cedar
Grove, Jay Bird Springs, Achord, Little Ocmulgee State Park,
Godwinsville and Landsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3213 8320 3234 8307 3223 8268 3196 8289
TIME...MOT...LOC 1829Z 288DEG 28KT 3216 8296
WIND...40MPHSpecial weather statement, Jun 2, 1:45 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
245 PM EDT SAT JUN 2 2018
GAZ062-075-076-021915-
Jefferson GA-Glascock GA-Warren GA-
245 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON...EASTERN GLASCOCK AND
SOUTHEASTERN WARREN COUNTIES UNTIL 315 PM EDT...
At 244 PM EDT...a strong thunderstorm was near Stapletons Crossroads,
or 9 miles north of Louisville...moving east at 45 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Louisville, Wrens, Stapleton, Avera, Edge Hill, Matthews,
Stellaville, Grange, Bastonville and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3315 8227 3307 8229 3297 8228 3305 8261
3305 8262 3306 8261 3308 8264 3310 8264
3310 8265 3333 8253 3325 8225 3323 8223
TIME...MOT...LOC 1844Z 284DEG 41KT 3313 8245
WIND...40MPHSpecial weather statement, Jun 2, 1:48 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
248 PM EDT SAT JUN 2 2018
GAZ106-108-021915-
Crisp GA-Wilcox GA-
248 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP AND WILCOX
COUNTIES UNTIL 315 PM EDT...
At 248 PM EDT...a strong thunderstorm was over Pleasant View, or 13
miles east of Cordele...moving southeast at 20 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rochelle, Pineview, Pitts, Pleasant View, Tremont, Antioch Church,
Owensboro, Pope City and Seville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3185 8354 3197 8369 3203 8365 3203 8361
3209 8361 3212 8358 3212 8355 3213 8355
3186 8318 3185 8318 3184 8321
TIME...MOT...LOC 1848Z 297DEG 19KT 3203 8356
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 2, 2:04 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
304 PM EDT SAT JUN 2 2018
GAZ097-098-110>113-021930-
Toombs GA-Wheeler GA-Telfair GA-Treutlen GA-Montgomery GA-Laurens GA-
304 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TOOMBS...WHEELER...
EASTERN TELFAIR...SOUTHWESTERN TREUTLEN...MONTGOMERY AND SOUTHEASTERN
LAURENS COUNTIES UNTIL 330 PM EDT...
At 304 PM EDT...a strong thunderstorm was near Alamo...moving
southeast at 30 mph.
HAZARD...Winds up to 40 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
McRae, Alamo, Mount Vernon, Vidalia, Helena, Lumber City, Glenwood,
Uvalda, Ailey, Scotland, Higgston, Alston, Towns, New Branch,
Lothair, Spring Hill, Barnhill, McNatt Falls, South Thompson and
English Eddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3198 8299 3241 8273 3210 8222 3192 8223
3194 8228 3195 8231 3193 8232 3194 8238
3196 8238 3195 8240 3197 8248 3196 8250
3195 8248 3195 8249 3196 8252 3196 8255
3192 8263 3192 8268 3184 8279 3181 8284
TIME...MOT...LOC 1904Z 294DEG 25KT 3211 8273
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 2, 2:19 PM EST, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT SAT JUN 2 2018
GAZ108>110-021945-
Telfair GA-Wilcox GA-Dodge GA-
319 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TELFAIR...
SOUTHEASTERN WILCOX AND SOUTHERN DODGE COUNTIES UNTIL 345 PM EDT...
At 319 PM EDT...a line of strong thunderstorms was along a line
extending from Horse Creek Wma to Rochelle...and moving southeast at
25 mph.
HAZARD...Winds 40 to 50 mph...pea sized hail...frequent lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Abbeville, Rochelle, Rhine, Jacksonville, Temperance, Browning, China
Hill, Horse Creek Wma, Antioch Church and Owensboro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3180 8308 3181 8309 3181 8314 3182 8314
3182 8315 3185 8318 3184 8321 3185 8348
3201 8350 3197 8297 3181 8284 3178 8287
3178 8289 3179 8290 3178 8292 3178 8296
3179 8298 3178 8301
TIME...MOT...LOC 1919Z 337DEG 23KT 3182 8288 3194 8346
HAIL...0.25IN
WIND...50MPHSpecial weather statement, Jun 2, 2:25 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
325 PM EDT SAT JUN 2 2018
GAZ060-073-022000-
Putnam GA-Baldwin GA-
325 PM EDT SAT JUN 2 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PUTNAM AND NORTHWESTERN
BALDWIN COUNTIES UNTIL 400 PM EDT...
At 325 PM EDT...a strong thunderstorm was over Meriwether, or 9 miles
northwest of Milledgeville...moving southeast at 20 mph.
HAZARD...Winds up to 40 mph and pea sized hail.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Milledgeville, Meriwether, Allenwood, Plant Harlee Branch and Browns
Crossing.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
LAT...LON 3299 8337 3311 8342 3318 8343 3324 8334
3320 8327 3319 8327 3319 8326 3313 8317
TIME...MOT...LOC 1925Z 318DEG 18KT 3317 8335
HAIL...0.25IN
WIND...40MPH